Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 70, NWS Northern Indiana

June 24, 2014LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Jun 24, 2014, 10:19 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jun 24, 2014, 9:00 PM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 10:19 AM CDT (15:19 UTC)
In effect from
Jun 24, 2014, 9:00 PM CDT
Expired
Jun 27, 2014, 11:06 AM CDT
In force
62 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.09 ft at Jun 25, 2014, 3:00 PM CDT.

actionminormoderatemajor68101206/2406/2506/2606/2706/28
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS43 KIWX 241519
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1119 AM EDT TUE JUN 24 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES

.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS LED TO INCREASES IN
AREA RIVERS. FLOODING IS POSSIBLE ALONG THE KANKAKEE RIVER IN THE
NEXT DAY OR SO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-251519-
/O.NEW.KIWX.FL.W.0070.140625T0900Z-140627T1200Z/
/DAVI3.1.ER.140625T0900Z.140625T1200Z.140626T1200Z.NO/
1019 AM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM LATE TONIGHT TO FRIDAY MORNING.
* AT 10 AM TUESDAY THE STAGE WAS 9.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY WEDNESDAY 
  MORNING  AND CREST NEAR 10.1 FEET AROUND  7 AM WEDNESDAY JUNE 25 
  AND FALL BELOW FLOOD STAGE AROUND  7 AM THURSDAY JUNE 26.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
6 follow-up statements
468 
WGUS83 KIWX 242236
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
636 PM EDT TUE JUN 24 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS LED TO INCREASES IN
AREA RIVERS. FLOODING IS POSSIBLE ALONG THE KANKAKEE RIVER OVER THE
NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-252236-
/O.EXT.KIWX.FL.W.0070.140625T0200Z-140629T0000Z/
/DAVI3.1.ER.140625T0200Z.140625T1800Z.140628T0000Z.NO/
536 PM CDT TUE JUN 24 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM THIS EVENING TO SATURDAY EVENING.
* AT 5 PM TUESDAY THE STAGE WAS 9.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY NIGHT AND 
  CREST NEAR 10.6 FEET AROUND  1 PM WEDNESDAY JUNE 25 AND FALL BELOW 
  FLOOD STAGE AROUND  7 PM FRIDAY JUNE 27.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
549 
WGUS83 KIWX 250202
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1002 PM EDT TUE JUN 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND 
  ST. JOSEPH COUNTIES 
 
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS LED TO INCREASES IN
AREA RIVERS. MINOR FLOODING IS OCCURRING ALONG THE KANKAKEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-260202-
/O.CON.KIWX.FL.W.0070.000000T0000Z-140629T0000Z/
/DAVI3.1.ER.140625T0015Z.140625T1800Z.140628T0000Z.NO/
902 PM CDT TUE JUN 24 2014

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SATURDAY EVENING.
* AT 8 PM TUESDAY THE STAGE WAS 10.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.6 FEET AROUND  1 
  PM WEDNESDAY JUNE 25 AND FALL BELOW FLOOD STAGE AROUND  7 PM FRIDAY
  JUNE 27.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
718 
WGUS83 KIWX 251523
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1123 AM EDT WED JUN 25 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.HIGH WATER DUE TO RECENT HEAVY RAINS WILL CONTINUE FOR THE NEXT 
COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-261523-
/O.EXT.KIWX.FL.W.0070.000000T0000Z-140629T1800Z/
/DAVI3.1.ER.140625T0015Z.140626T0000Z.140628T1800Z.NO/
1023 AM CDT WED JUN 25 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SUNDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 10.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.8 FEET AROUND  7 
  PM WEDNESDAY JUNE 25 AND FALL BELOW FLOOD STAGE AROUND  1 PM 
  SATURDAY JUNE 28.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.


&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
168 
WGUS83 KIWX 261426
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1026 AM EDT THU JUN 26 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER AT DAVIS ROUTE 30 
DUE TO RECENT EXCESSIVE RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-271426-
/O.EXT.KIWX.FL.W.0070.000000T0000Z-140629T0600Z/
/DAVI3.1.ER.140625T0015Z.140625T2200Z.140628T0600Z.NO/
926 AM CDT THU JUN 26 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL LATE SATURDAY NIGHT.
* AT 9 AM THURSDAY THE STAGE WAS 10.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  1 AM SATURDAY JUNE 28.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
550 
WGUS83 KIWX 270036
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
836 PM EDT THU JUN 26 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG THE KANKAKEE RIVER AT DAVIS ROUTE 30 
DUE TO RECENT EXCESSIVE RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-280036-
/O.EXT.KIWX.FL.W.0070.000000T0000Z-140628T0600Z/
/DAVI3.1.ER.140625T0015Z.140625T2200Z.140627T0600Z.NO/
736 PM CDT THU JUN 26 2014

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL LATE FRIDAY NIGHT.
* AT 7 PM THURSDAY THE STAGE WAS 10.1 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  1 AM FRIDAY JUNE 27.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
596 
WGUS83 KIWX 271606
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1206 PM EDT FRI JUN 27 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC091-141-149-271636-
/O.CAN.KIWX.FL.W.0070.000000T0000Z-140628T0600Z/
/DAVI3.1.ER.140625T0015Z.140625T2200Z.140627T0515Z.NO/
1106 AM CDT FRI JUN 27 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* AT 11 AM FRIDAY THE STAGE WAS 9.7 FEET
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE VERY EARLY FRIDAY MORNING.
* FORECAST...THE RIVER WILL FALL TO NEAR 9.6 FEET AROUND 1 AM SATURDAY
  JUNE 28.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 24, 7:52 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 7:52 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 AM EDT TUE JUN 24 2014

.SYNOPSIS...
ISSUED AT 420 AM EDT TUE JUN 24 2014

SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS THE MIDWEST AND AS A COLD
FRONT APPROACHES. LOCALLY HEAVY RAIN IS POSSIBLE ALONG WITH GUSTY
WINDS FROM THE STRONGER THUNDERSTORMS. STORMS WILL DECREASE IN
COVERAGE AND INTENSITY TONIGHT. HIGHS TODAY WILL BE AROUND 80.
LOWS TONIGHT SHOULD BE AROUND 65.

&&

.UPDATE...
ISSUED AT 842 AM EDT TUE JUN 24 2014

APCHG SHRTWV OVER MS VALLEY COMBINING WITH VERY MOIST AND WK
INSTABILITY TO PRODUCE A LARGE AREA OF SHOWERS AND A FEW TSTMS
OVER NWRN PORTION OF THE CWA THIS MORNING. SCT CONVECTION OVER SE
PORTION SHOULD FILL IN WITH DIURNAL HEATING/DESTABILIZATION AND
APCHG SHRTWV/CDFNT WHILE CONVECTION DIMINISHES IN COVERAGE NW
THIS AFTN. UPDATED GRIDS TO BUMP UP POPS/QPF TODAY AND ADD
POSSIBILITY OF HEAVY RAINFALL GIVEN EFFICIENT PRECIP PROCESSES IN
PLACE WITH VERY MOIST AIRMASS AND DEEP WARM LAYER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 423 AM EDT TUE JUN 24 2014

THE COMBINATION OF AN EMBEDDED UPPER LEVEL SYSTEM MOVING NORTHEAST
AND A WEAK COLD FRONT MOVING EAST INTO THE FORECAST AREA TODAY WILL
BRING ANOTHER ROUND OF THUNDERSTORMS. THESE SYSTEMS WILL HAVE PLENTY
OF MOISTURE AVAILABLE WITH PRECIPITABLE WATER AMOUNTS TOPPING 2.0
INCHES. ALSO...A DEEP CLOUD WILL SUPPORT STORMS WITH HEAVY RAIN. A
GOOD SIGNATURE ON BOTH SATELLITE AND RADAR RETURN SHOWS AN ACTIVE
UPPER LEVEL DISTURBANCE MOVING NORTHEAST ACROSS SOUTHEAST ILLINOIS
EARLY THIS MORNING. HAVE ADJUSTED TIMING OF THE SHOWERS AND
THUNDERSTORMS ACCORDING TO THE LATEST HIGH RESOLUTION MODEL TRENDS
AND LATEST SATELLITE/SURFACE OBSERVATIONS AS THIS DISTURBANCE MOVES
INTO THE AREA. IN ADDITION TO THE POSSIBILITY FOR HEAVY
RAIN...STRONG WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE AS SURFACE
BASED CAPES TOP 1000 J/KG.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 423 AM EDT TUE JUN 24 2014

PRIMARILY STATUS QUO WITH INCREASED CONFIDENCE OF COMPLETE EXCHANGE
TOWARDS DRY/SUBSIDENT AIRMASS BY MIDWEEK AS LARGE SPRAWLED
ANTICYCLONE ACROSS CENTRAL CANADA SPREADS INTO NORTHERN UPPER GREAT
LAKES/ONTARIO AS MEAN AGGREGATE TROF FINALLY SLIDES EASTWARD TO
LOWER GREAT LAKES/MID ATLANTIC. THEREAFTER...GRADUAL LOW LEVEL
THETA-E INCREASE AS LATENT/DIFFUSE BOUNDARY LAID THROUGH OHIO RIVER
VALLEY BEGINS NORTHWARD RETREAT INTO WEEKS END. WHILE POORLY DEFINED
MODEL CONSENSUS SUPPORTS WEAK SHORTWAVE LIFTING NEWD FROM TX PLATEAU
REGION INTO SOUTHERN GREAT LAKES. THIS FEATURE ALONG WITH GRADUAL
RETURN TO MODERATE SURFACE BASED INSTABILITY WITH SURFACE DEWPOINTS
INTO UPPER 60S BY FRIDAY...SUGGEST LOW CHANCE TSRA MENTION WORTHY
EARLY THIS WEEKEND. FRIDAY POPS A BIT HIGHER THAN SAT WITH BETTER
UPPER LEVEL JET DYNAMICS DIGGING INTO ERN CONUS TROF. BY SUNDAY
HOWEVER...LOW CONFIDENCE TO ADD MENTION GIVEN WARMING OF MID
TROPOSPHERE SUGGESTING MUGGY YET CAPPED REGIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 530 AM EDT TUE JUN 24 2014

AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT WILL MOVE INTO
NORTHERN INDIANA TODAY. HAVE ADJUSTED TIMING OF SHOWERS AND STORMS
FROM EARLIER TAFS GIVEN THE LATEST HIGH RESOLUTION MODELS AND THE
LATEST SATELLITE/SURFACE OBSERVATION TRENDS. SOME AREAS OF MVFR
CONDITIONS WERE PRESENT...MAINLY IN OR NEAR RAIN AREA. ALSO...SOME
PATCHY IFR CIGS WERE UPSTREAM OVER IL. MENTIONED MAINLY MVFR
CONDITIONS WITH THE ONSET OF THE SHOWERS. CONDITIONS SHOULD
IMPROVE BY LATE IN THE DAY...BEFORE IFR CONDITIONS DEVELOP LATE IN
THE TAF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...JT
SYNOPSIS...SKIPPER
SHORT TERM...SKIPPER
LONG TERM...MURPHY
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 3:52 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT TUE JUN 24 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-251030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
452 AM EDT TUE JUN 24 2014 /352 AM CDT TUE JUN 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING. A FEW STORMS
COULD REACH SEVERE LIMITS WITH A THREAT OF ISOLATED DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF A MONTICELLO TO GOSHEN TO
COLDWATER LINE. IN ADDITION...HEAVY RAIN WITH LOCAL FLOODING IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY AND AGAIN
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO THIS EVENING. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY AND AGAIN
MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 24, 8:21 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 AM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       2 W LA PORTE            41.61N  86.75W
06/24/2014  M3.40 INCH       LA PORTE           IN   PUBLIC

            TOTAL RAINFALL BETWEEN 800PM CDT LAST NIGHT AND 730AM
            CDT THIS MORNING.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:52 AM CDTAreal Flood AdvisoryIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke3 hr
Jun 24, 1:55 PM CDTSpecial Weather StatementIWXBlackford65 min

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.